MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 10 MM, 0°, HD, QUICK LOCK, AUTOCLAVABLE; WA53000A

OLYMPUS WINTER & IBE GMBH TELESCOPE, 10 MM, 0°, HD, QUICK LOCK, AUTOCLAVABLE; WA53000A
Model Number WA53000A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that the telescope's optics tested positive for an unexpected contamination.The issue was found during a routine culture of the scope.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.Based on the results of the investigation, it was confirmed the device was defective or contaminated.However, a root cause could not be identified.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to a previously submitted report.This event was reported in error, and it would be unlikely to cause or contribute to a death or a serious injury if it were to recur.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
TELESCOPE, 10 MM, 0°, HD, QUICK LOCK, AUTOCLAVABLE
Common Device Name
WA53000A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21634306
Report Number9610773-2025-02110
Device Sequence Number18450475
Product Code EWY
UDI-Device Identifier04042761052757
UDI-Public04042761052757
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K912362/ K92
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA53000A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer05/12/2025
05/22/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date05/21/2025
05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown